MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. AS LVP 20D LOW SORB; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. AS LVP 20D LOW SORB; INTRAVASCULAR ADMINISTRATION SET
Model Number 11426964
Medical Device Problem Codes Fungus in Device Environment (2316); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: a complaint of foreign matter was received from the customer.Two samples was received for investigation and through visual inspection of the sample black foreign matter was found around the spike.The customer's complaint was verified.A device history record review for model 11426964 lot number 20077096 was performed.The search showed that a total of 11,523 units in 1 lot number was built on 25jul2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.Investigation conclusion: two samples were received for investigation.Through visual inspection there was black foreign matter found on the spike of both samples (p/n:11621574) when the cap was removed.When touched the black matter did wipe off, so it was not embedded in the material of the spike.Root cause description: the root cause for this failure was found to be error in the manufacturing process.This incident has been added to our database of reported incidents.Rationale: based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that black foreign matter, possibly thought to be mold, was found on the as lvp 20d low sorb.The following information was provided by the initial reporter: today one of our pharmacy techs noticed something black on one of our tubing sets when he removed the cap.We found one other set with the same issue.This is on the bd alaris pump infusion set ref 11426964.I am not positive on the lot number as these were removed and prepped for chemotherapy administration earlier in the day and the packaging was discarded.The lot# i have on the shelf is (10)20077096.We have looked at all the other sets that we have and haven¿t found any others with this issue.It is hard to tell if this is some sort of manufacturing defect or some kind of growth.
 
Additional Manufacturer Narrative
H.6.Investigation: two samples was received for investigation and through visual inspection of the sample black foreign matter was found around the spike.The customer's complaint was verified.A device history record review for model 11426964 lot number 20077096 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The root cause for this failure was found to be error in the manufacturing process.A complaint history check was performed and this is the 1st related complaint reported with the defect/condition of foreign matter with lot #20077096 regarding item #11426964.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
AS LVP 20D LOW SORB
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana 22244
MX  22244
MDR Report Key10775123
Report Number9616066-2020-20234
Device Sequence Number14424056
Product Code FPA
UDI-Device Identifier50885403232365
UDI-Public50885403232365
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K931173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2023
Device Model Number11426964
Device Catalogue Number11426964
Device Lot Number20077096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2020
Initial Date Received by Manufacturer 10/09/2020
Supplement Date Received by Manufacturer10/29/2020
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1